Monday, November 22, 2004
nervous dizzy sleepless
Nervous. Dizzy. Sleepless.
Those were the words I read on the bottle of generic Tussin cough syrup. Under a heading of “Stop taking and consult a doctor if …”
Sleepless … check. I had taken a doze of cough syrup the night before, having a cough. Followed the recommended dosage, then attempted to go to sleep. Usually one is warned not to operate heavy machinery (such as a screw driver or ball-point pen) since the typical side affect is sleepiness. But try as I might, I could not get to sleep last night. My mind was racing, faster than a five year old on a sugar rush, but even less of an attention span. “Oooh! Shin—oooh! Shin—Whoah! Shi—Wow!” I could keep my eyes closed, but I wasn't sleeping.
Nervous … well, not emotionally, but physically? My legs had this nervous energy and they wouldn't stop moving. Now, it wasn't like they were uncontrollable twitchings and yes, I could keep them from moving, but they felt as if they wanted to scale Mount Everrest. And then K2 as a light dessert. They had this excess energy that I had to burn off somehow, seeing how Mounts Everrest and K2 were half a world away.
Dizziness … not sure. I didn't get out of bed (despite the protesting thrashings of my legs) since I didn't feel like getting out of bed so it's hard to say if I would have been dizzy or not. Although I might have been dizzy giving the tossing and turning I was doing for oh, five or six hours easy.
So I'm looking at the bottle this morning, going “check, not sure, check” and realizing that I may want to avoid the cough syrup in the future. But in doing some research for this entry, I come across this bit:
Limit caffeine (for example, tea, coffee, cola) and chocolate intake. Use with this medicine may cause nervousness, shakiness, rapid heartbeats, and anxiety
Well, that explains it.
Sucks that I'll have to give up on caffeine … um … wait a second …
Sucks that I'll have to live with this cough …